MAUDE Adverse Event Report: SMITH & NEPHEW, INC. XR ART ISRT XLPE MED SZ5-6 LT 9MM -2DEG; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. XR ART ISRT XLPE MED SZ5-6 LT 9MM -2DEG; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 74023979
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Injury (2348)
Date of Event 12/17/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent a left tkr on (b)(6) 18.Despite physical therapy and adequate pain management, the patient was unable to maintain an acceptable post-op knee range of motion (knee stiffness).Manipulation under anesthesia was performed twice.Actions taken were: surgery, medication therapy and physical therapy.The patient gained significant rom & was able to achieve more terminal flexion.The outcome of this event is still ongoing.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical evaluation concluded that the united states reports two manipulations under anesthesia for knee stiffness and reduced range of motion.Clinical study report forms were provided for review , however they did not reveal a reason for the ¿stiffness¿.The patient gained significant rom & was able to achieve more terminal flexion.The outcome of this event is still ongoing.The impact to the patient beyond the stiffness and the two procedures was the increased range of motion.Smith and nephew has not received adequate materials (operative reports) to fully evaluate the complaint, but if additional clinically relevant materials are later received, then the case may be re-opened for further evaluation.A complaint history review found related failures; this failure mode will be monitored for future complaints and assessed for any necessary corrective actions.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file and instructions for use documents revealed this failure mode and potential harm was previously identified.Some potential probable causes could be alignment, fit/size of device used or wear.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved or product information, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
XR ART ISRT XLPE MED SZ5-6 LT 9MM -2DEG
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10356683
Report Number1020279-2020-03642
Device Sequence Number19432820
Product Code JWH
UDI-Device Identifier00885556616147
UDI-Public00885556616147
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K152726
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/17/2026
Device Model Number74023979
Device Catalogue Number74023979
Device Lot Number16JM08466
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/08/2020
Supplement Date Received by Manufacturer06/28/2021
Initial Report FDA Received Date08/03/2020
Supplement Report FDA Received Date06/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;